PDA

View Full Version : Birth Control Pills



T
06-15-2006, 10:35 AM
I was just wondering if any of your doctors had suggested getting off the birth control pill....my mom keeps questioning it, even though my doctor told me that there are no studies that have proved it to affect lupus patients. Just wondering what you have all heard.

MR_Jill
06-15-2006, 12:30 PM
Hey,
The first rhumatologist i went to told me to get off birth control...she was terrible and i never went back to her. I then started seeing another rhumatologist who has a great reputation. He told me it was safe to stay on them and that new studies had shown that there was no correlation between the two, so i have continued to take them for the last 2 years without any problem. I also know that there is a test that my rhumatologist has done that determines whether you are at a high risk for pregnancy with lupus, and appartently i am not..I dont know if this would have any affect on whether or not you should take the pill too. If your docotor gives you the go ahead to stay on the Pill, than i would....
Hope this helps.

ALLoWeyo
06-15-2006, 02:52 PM
take a pill without estrogen

Errin is good.
Estrogen will cause a flair

Ever notice that since disanosis our vocab has changed?

Sheryl
06-15-2006, 05:11 PM
I was told to immediately go off birth control because I was diagnosed with APLS (AntiPhospholipid Syndrome) at the same time as Lupus. This is another autoimmune condition which apparently occurs in about 40% of Lupus patients. It causes blood clots, and bc is known to increase the risk of clotting. I just didn't feel it was worth the added risk to me.

But if you just have "regular" lupus without APLS it might not be as critical. I have read differing opinions on whether the estrogen affects lupus flares.

ButterflyRN
06-15-2006, 05:28 PM
Birth control pills and Antiphospholipid Syndrome do not mix due to the increased risk of blood clots. Birth control pills are dangerous on their own due to increased risk for blood clots. Be cautious

Missy
06-16-2006, 10:18 PM
MY sister and I both have lupus. She had a lot more flares and problems while on the pill. I didn't like the side effects and went off it before I was diagnosed. I use and IUD and love it.

Good luck in finding the right bc method for you.

catlady4520
06-16-2006, 11:29 PM
i take onlly the estrogen because the progesterone causes swelling and headaches. Since I still have my uterus, I then have to take progesterone every 3 mos. I tried all the natural stuff and it doesn't work at all.